Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 30, 2014, 5:37 AM CDT for Bledsoe County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 5:37 AM CDT (10:37 UTC)
- Expired
- Jun 30, 2014, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:00 AM CDT | FLASH FLOOD | 3 W Pikeville, TN | SEVERAL ROADS COVERED WITH WATER AND CLOSED COUNTYWIDE ACROSS BLEDSOE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
800
WGUS54 KMRX 301037
FFWMRX
TNC007-301330-
/O.NEW.KMRX.FF.W.0003.140630T1037Z-140630T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLEDSOE COUNTY IN EASTERN TENNESSEE...
* UNTIL 830 AM CDT
* AT 535 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS CENTRAL PORTIONS OF BLEDSOE COUNTY. DOPPLER
RADAR IS INDICATING THAT THREE INCHES OF RAIN HAVE ALREADY FALLEN
WITHIN THE PAST COUPLE OF HOURS...WITH SOME LOCALLY HIGHER
AMOUNTS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PIKEVILLE...PALIO...MOUNT CREST...BRAYTON...OLD CUMBERLAND AND FALL
CREEK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE!!!
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3556 8543 3572 8527 3574 8526 3563 8503
3557 8511 3554 8510 3550 8514 3547 8512
3545 8514 3544 8518 3535 8523 3545 8536
3553 8543
$$
AMP.23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:42 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 1:42 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 242 AM EDT MON JUN 30 2014 .SHORT TERM...(TODAY AND TONIGHT)...DISSIPATING SHORT WAVE TROUGH OVER THE AREA WILL EXIT TODAY...AND AT LEAST SOME DEEP LAYER DRYING EXPECTED LATER TODAY AND TONIGHT. FORCING STILL SHOULD BE WEAK TODAY...BUT WITH PLENTY OF MOISTURE AND WEAK TO MODERATE INSTABILITY SHOULD STILL WARRANT 40 TO 50 POPS. WILL CARRY SLIGHT CHANCE TO LOW CHANCE POPS INTO EVENING HOURS...THEN DRY AFTER MIDNIGHT TONIGHT. SOME FOG MAY DEVELOP ESPECIALLY SINCE CLOUD COVER EXPECTED TO BE MORE LIMITED...SO WILL INCLUDE PATCHY FOG IN FORECAST. WILL GENERALLY UNDERCUT MAV TEMPS SLIGHTLY FOR TODAY...BUT NOT MUCH ARGUMENT WITH MINS FOR TONIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY)...SOME LIGHT RIDGING WILL TAKE PLACE THROUGH THE MIDDLE OF THE WEEK AS AN UPPER-HIGH SITUATED TO THE SOUTH AND EAST OF THE AREA NOSES ITS WAY NORTH AND EAST INTO THE TENNESSEE VALLEY. THOUGH THERE WILL BE SUFFICIENT GULF MOISTURE IN PLACE TO SUPPORT SHOWERS AND THUNDERSTORMS ON TUESDAY...THIS ACTIVITY WILL BE MORE ISOLATED TO PERHAPS SCATTERED IN NATURE AND FAVOR THE HIGHER TERRAIN OF THE MOUNTAINS AS WARMER TEMPS ALOFT AND DRIER WEATHER ENSUE. THIS WILL ALLOW HIGHS WILL BE A BIT WARMER AND REACH THE LOW TO MID 90S IN MANY AREAS ACROSS THE VALLEY. BY WEDNESDAY AFTERNOON...THE RIDGE WILL SLIDE OFF TO THE EAST A BROAD UPPER-TROUGH SWINGS INTO THE OHIO AND TENNESSEE VALLEY. ANOTHER VERY WARM DAY IN THE LOWER 90S IS STILL EXPECTED IN MOST SPOTS...BUT MODELS DO INDICATE AN INCREASED POTENTIAL FOR ORGANIZED CONVECTION LATER IN THE EVENING AND OVERNIGHT. THUS...HAVE INCREASED POPS TO 40 PERCENT DURING THIS TIME PERIOD...BUT MAY NEED TO GO HIGHER SHOULD TRENDS CONTINUE SHOULD MODEL TRENDS CONTINUE. AFTER ANOTHER ROUND OF SHOWERS AND STORMS FOR THURSDAY...THE MAIN UPPER- TROUGH WILL BEGIN TO CLEAR THE AREA BY FRIDAY MORNING...JUST IN TIME FOR INDEPENDENCE DAY CELEBRATIONS. NORTHWEST FLOW ALOFT WILL PREVAIL ON FRIDAY INTO SATURDAY...PROMOTING A MAINLY DRY FORECAST...WITH SLIGHTLY COOLER TEMPERATURES IN THE 80S FOR FRIDAY AND SATURDAY. A WARMING TREND WILL THEN OCCUR BY SUNDAY AS ANOTHER UPPER-RIDGE AXIS BEGINS TO NOSE IN FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 70 95 72 / 40 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 70 94 71 / 40 20 20 20 OAK RIDGE, TN 89 70 94 71 / 40 20 20 20 TRI CITIES AIRPORT, TN 85 65 91 66 / 50 20 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW/AMP
Hazardous weather outlook, Jun 30, 2:31 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 331 AM EDT MON JUN 30 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 331 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AIRMASS WILL REMAIN OVER THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL BRING VERY HEAVY RAIN TO SOME LOCATIONS...AND LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:25 AM CDT | Areal Flood Advisory | MRX | Blount, Bradley, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 30, 2:16 AM CDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 119 min |
| Jun 30, 4:12 AM CDT | Areal Flood Advisory | MRX | Bradley, Polk | 2 hr |
| Jun 30, 5:05 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea | 115 min |
| Jun 30, 6:16 AM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Polk | 119 min |
| Jun 30, 7:09 AM CDT | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 3 hr |
| Jun 30, 7:58 AM CDT | Areal Flood Advisory | MRX | Polk | 3 hr |
| Jun 30, 8:30 AM CDT | Areal Flood Warning | MRX | Bledsoe | 3 hr |
| Jun 30, 9:58 AM CDT | Areal Flood Warning | MRX | Rhea | 2 hr |
| Jun 30, 10:35 AM CDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 30, 12:57 PM CDT | Areal Flood Advisory | MRX | Roane | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.